MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA PROGREAT CATHETER; CATHETER, CONTINUOUS FLUSH

TERUMO CORPORATION, ASHITAKA PROGREAT CATHETER; CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and the shipping inspection record of the involved product/lot# combination was conducted with no findings.A search of the complaint record did not find any other report with the involved product/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that during an emergent coiling procedure, after 6 or 7 nestor coils were deployed, on the last coil deployment, the progreat device appeared to prolapse back on itself as the saline was used to shoot the coil forward.Upon further examination, it appeared that the inner coiling on the progreat device appeared to separate from the catheter itself and became lodged in the patients artery.The catheter remained otherwise intact however, the catheter coiling was still in the patient.It was left in the patient and the patient went on to surgery as originally scheduled.During this surgery, the surgeon removed the wire from the patient and sent the wire on to pathology.At this time, it is unsure if this wire is part of the progreat catheter inner coil, or if it is part of the primary wind of nestor coil.The patient was fine following the procedure.The procedure was successful and the bleeding was stopped.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date, and to cancel this report.It was determined based on the device return evaluation the reported event is not fda reportable.The actual device was returned for evaluation.Evaluation of the actual catheter sample revealed that the catheter tube had been partially elongated, however, it was confirmed that there was no fracture.No break or no missing part was found in the inner coil layer.From this , it is likely that the separated piece of "the inner coiling on the progreat" that lodged in the patient's artery was not from the actual catheter sample, but was possibly from a fractured embolization coil that was used in combination with the actual catheter sample.

Brand Name
PROGREAT CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7497859
Report Number9681834-2018-00084
Device Sequence Number2052915
Product Code KRA
UDI-Device Identifier04987350771773
UDI-Public04987350771773
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K033913
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberN/A
Device Catalogue NumberMC*PB2813Y
Device Lot Number170614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer05/22/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NES TOR COILS (COOK); NES TOR COILS (COOK)
Outcome Attributed to Adverse Event Required Intervention;